Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 14, NWS Albuquerque, NM

March 26, 2016

NWS Albuquerque, NM issued this wind advisory at Mar 26, 2016, 3:57 AM MDT. It took effect at Mar 26, 2016, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2016, 3:57 AM MDT (09:57 UTC)
In effect from
Mar 26, 2016, 12:00 PM MDT
Expired
Mar 26, 2016, 11:05 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

875 
WWUS75 KABQ 260957
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 AM MDT SAT MAR 26 2016

...STRONG WINDS OVER THE SOUTHWEST THIRD TODAY AND THE EASTERN
PLAINS LATE TODAY INTO TONIGHT...

.A VIGOROUS UPPER LEVEL STORM OVER UTAH AND POTENT BACK DOOR COLD
FRONT IN COLORADO WILL COMBINE TO BRING STRONG WINDS TO MUCH OF
NEW MEXICO TODAY INTO TONIGHT.

NMZ506>508-519>526-261800-
/O.NEW.KABQ.WI.Y.0014.160326T1800Z-160327T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-
357 AM MDT SAT MAR 26 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* LOCATION...MUCH OF WESTERN AND CENTRAL NEW MEXICO FROM I 40 ON
  SOUTH.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REACH ADVISORY
  SPEEDS AROUND NOON. THEY WILL CONTINUE STRONG THROUGH THE
  AFTERNOON INTO THE EARLY EVENING BEFORE DIMINISHING AROUND
  DARK.

* VISIBILITY...MAY BE LOWERED TO 2 TO 4 MILES IN BLOWING DUST AT
  TIMES.

* LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH HIGHWAYS
  INCLUDING INTERSTATE 25 FROM ALBUQUERQUE TO THE SOUTHERN BORDER
  OF SOCORRO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ531>537-261800-
/O.NEW.KABQ.WI.Y.0014.160326T2200Z-160327T1000Z/
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
357 AM MDT SAT MAR 26 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
MDT SUNDAY. 

* LOCATION...MUCH OF THE EASTERN PLAINS. 

* WINDS...NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WINDS WILL INCREASE TODAY OVER THE EASTERN PLAINS THEN
  INCREASE RAPIDLY BEHIND A COLD FRONT LATE TODAY INTO TONIGHT.
  WINDS WILL DIMINISH DURING THE WEE HOURS OF SUNDAY MORNING. 

* VISIBILITY...MAY LOWER TO 1 TO 3 MILES IN BLOWING DUST AT TIMES.

* LOCAL IMPACTS...STRONG WIND GUSTS UP TO 50 MPH MAY CREATE
  DIFFICULT DRIVING CONDITIONS...AND VISIBILITY MAY ABRUPTLY
  REDUCE IN BLOWING DUST...ESPECIALLY NEAR CONSTRUCTION SITES...
  RECENTLY PLOWED FIELDS...AND OTHER SOURCE REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
3 follow-up statements
271 
WWUS75 KABQ 261748
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1148 AM MDT SAT MAR 26 2016

...STRONG WINDS OVER THE SOUTHWEST THIRD TODAY AND THE EASTERN
PLAINS LATE TODAY INTO TONIGHT...

.A VIGOROUS UPPER LEVEL STORM OVER UTAH AND POTENT BACK DOOR COLD
FRONT IN COLORADO WILL COMBINE TO BRING STRONG WINDS TO MUCH OF
NEW MEXICO TODAY INTO TONIGHT.

NMZ506>508-519>526-270200-
/O.CON.KABQ.WI.Y.0014.160326T1800Z-160327T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-
1148 AM MDT SAT MAR 26 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...MUCH OF WESTERN AND CENTRAL NEW MEXICO FROM I 40 ON 
  SOUTH. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH. 

* TIMING...WINDS WILL REACH ADVISORY SPEEDS BY EARLY AFTERNOON.
  THEY WILL CONTINUE STRONG INTO THE EARLY EVENING BEFORE
  DIMINISHING AROUND DARK.

* VISIBILITY...MAY BE LOWERED TO 2 TO 4 MILES IN BLOWING DUST AT 
  TIMES. 

* LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  HIGHWAYS INCLUDING INTERSTATE 25 FROM ALBUQUERQUE TO THE 
  SOUTHERN BORDER OF SOCORRO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ531>537-270200-
/O.CON.KABQ.WI.Y.0014.160326T2200Z-160327T1000Z/
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
1148 AM MDT SAT MAR 26 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM MDT SUNDAY...

* LOCATION...MUCH OF THE EASTERN PLAINS.

* WINDS...NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE TODAY OVER THE EASTERN PLAINS 
  THEN INCREASE RAPIDLY BEHIND A COLD FRONT LATE TODAY INTO 
  TONIGHT. WINDS WILL DIMINISH DURING THE WEE HOURS OF SUNDAY 
  MORNING. 

* VISIBILITY...MAY LOWER TO 1 TO 3 MILES IN BLOWING DUST AT 
  TIMES.

* LOCAL IMPACTS...STRONG WIND GUSTS UP TO 50 MPH MAY CREATE 
  DIFFICULT DRIVING CONDITIONS...AND VISIBILITY MAY ABRUPTLY 
  REDUCE IN BLOWING DUST...ESPECIALLY NEAR CONSTRUCTION SITES... 
  RECENTLY PLOWED FIELDS...AND OTHER SOURCE REGIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
017 
WWUS75 KABQ 270200
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT SAT MAR 26 2016

NMZ506>508-519>526-270300-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-160327T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-
800 PM MDT SAT MAR 26 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA AND WILL CONTINUE
TO SLOWLY SUBSIDE THROUGH THE EVENING. 

$$

NMZ531>537-271000-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-160327T1000Z/
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
800 PM MDT SAT MAR 26 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SUNDAY...

* LOCATION...MUCH OF THE EASTERN PLAINS.

* WINDS...NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE BEHIND A
  COLD FRONT THAT IS DROPPING ACROSS THE SOUTHEAST PLAINS AS OF
  EARLY EVENING. WINDS WILL DIMINISH SLOWLY FROM NORTH TO SOUTH
  BETWEEN ROUGHLY MIDNIGHT AND 4 AM SUNDAY MORNING.

* VISIBILITY...MAY LOWER TO 1 TO 3 MILES IN BLOWING DUST AT
  TIMES...BUT IMPROVING SIGNIFICANTLY BY LATE EVENING. 

* LOCAL IMPACTS...STRONG WIND GUSTS UP TO 50 MPH MAY CREATE
  DIFFICULT DRIVING CONDITIONS...AND VISIBILITY MAY ABRUPTLY DROP
  IN BLOWING DUST...ESPECIALLY NEAR CONSTRUCTION SITES...
  RECENTLY PLOWED FIELDS...AND OTHER SOURCE REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43
618 
WWUS75 KABQ 270505
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1105 PM MDT SAT MAR 26 2016

NMZ531>537-270615-
/O.CAN.KABQ.WI.Y.0014.000000T0000Z-160327T1000Z/
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
1105 PM MDT SAT MAR 26 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN BELOW HAZARDOUS THRESHOLDS THEREFORE THE WIND
ADVISORY IS CANCELLED. NORTH WINDS OF 20 TO 30 MPH WILL TAPER OFF
THROUGH THE OVERNIGHT HOURS.

$$

42

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:10 AM MDT, 47 minutes earlier.

Area forecast discussion, Mar 26, 3:10 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 AM MDT SAT MAR 26 2016

.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING SNOW TO
NORTHEAST NEW MEXICO TODAY WITH BLOWING AND DRIFTING SNOW LIKELY
DUE TO STRONG WINDS BEHIND A BACK DOOR COLD FRONT.
ADDITIONALLY...THE STORM SYSTEM WILL BRING STRONG WEST TO
NORTHWEST WINDS ACROSS CENTRAL AND WESTERN AREAS AND CONTINUED DRY
CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONCERNS. THE
SYSTEM WILL MOVE OUT OF NEW MEXICO BY SUNRISE SUNDAY...THOUGH IT
WILL BE A CHILLY START TO THE DAY. FORTUNATELY...MUCH LESS WIND IS
EXPECTED FOR EASTER SUNDAY. THE WIND MACHINE WILL CRANK BACK UP ON
MONDAY AND ESPECIALLY TUESDAY WITH ANOTHER ROUND OF CRITICAL FIRE
WEATHER CONDITIONS LIKELY.

&&

.DISCUSSION...
AN ACTIVE DAY IS ON TAP FOR THE LAND OF ENCHANTMENT. WINTER WILL
RETURN TO THE NORTHEAST...WHILE WARM AND DUSTY SPRING WINDS WILL BE
THE RULE FOR SOUTHERN AND WESTERN AREAS.

MODELS ARE ALL ON BOARD THAT A SECONDARY...BUT STRONGER...BACK DOOR
FRONT WILL PUSH INTO THE NORTHEAST NEAR OR JUST AFTER NOON AS
WIDESPREAD LIFT OCCURS AHEAD OF THE UPPER LEVEL TROUGH AXIS. SNOW
HAS ALREADY DEVELOPED ACROSS COLORADO AND WILL REFOCUS LATER TODAY
OVER NE NM. THE HEAVIEST ACCUMS SHOULD OCCUR BETWEEN 1PM AND
8PM...AND WILL QUICKLY TAPER OFF THEREAFTER. NORTH SLOPES OF THE
RATON RIDGE SHOULD SEE THE GREATEST AMOUNT OF SNOW ACCUMULATION...
WITH MORE THAN A FOOT POSSIBLE. BLOWING AND DRIFTING SNOW IS LIKELY
AS THE BACK DOOR FRONT WILL BOAST WINDS OF AT LEAST 15 TO 25 MPH
ACROSS THE NORTHEAST...AND STRONGER THAN THAT ACROSS EAST CENTRAL
AREAS. AS SUCH...WILL ISSUE A WIND ADVISORY FOR AREAS SOUTH OF THE
WINTER HIGHLIGHTS ACROSS THE PLAINS.

MEANWHILE...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND A
PACIFIC COLD FRONT ACROSS WEST AND CENTRAL NM. A WIND ADVISORY WILL
ALSO BE HOISTED FOR THESE AREAS.

IT WILL BE A CHILLY START TO EASTER WITH MANY AREAS SEEING A HARD
FREEZE...INCLUDING MOST...IF NOT ALL...OF THE ABQ METRO AREA.  BY
AFTERNOON...MUCH OF THE AREA WILL SEE TEMPS WITHIN A FEW DEGREES OF
NORMAL...EXCEPT FOR THE NORTHEAST WHERE TEMPS WILL LIKELY BE SUB-PAR
DUE TO SNOW COVER. UNDERCUT GUIDANCE BY SEVERAL DEGREES IN THESE
AREAS. THE BEST NEWS FOR SUNDAY IS MUCH LESS WIND...THOUGH THIS WILL
BE SHORT-LIVED.

UPPER LEVEL FLOW BECOMES SOUTHWESTERLY ON MONDAY AND TEMPS WARM UP
ACCORDINGLY. SOUTHWEST FLOW ALOFT WILL STRENGTHEN FURTHER ON TUESDAY
AS A LEE SIDE SURFACE TROUGH QUICKLY DEEPENS. DESPITE A THICK BATCH
OF HIGH CLOUDS MOVING ACROSS THE AREA...ABOVE NORMAL MIXING FOR LATE
MARCH IS STILL BEING DEPICTED BY MODELS. THUS... TUESDAY... THOUGH
NOT WARMER...WILL BE MUCH WINDIER THAN MONDAY. WIND ADVISORIES AT
MINIMUM WILL BE NEEDED...AND ANOTHER ROUND OF BLOWING DUST WILL BE
POSSIBLE. SOME LIGHT PRECIP WILL ALSO BE POSSIBLE BOTH DAYS ACROSS
THE NORTHWEST MTNS THANKS TO OROGRAPHIC LIFT AND MEAGER MOISTURE.

MODELS REMAIN AT ODDS FOR THE MID TO LATE WEEK PERIOD. MOST SHOW
ANOTHER BREEZY TO WINDY DAY ON WEDNESDAY WITH LIGHT PRECIP AGAIN
POSSIBLE ACROSS THE NORTHWEST. A WEAK BACK DOOR FRONT LOOKS TO DROP
INTO THE NE LATE THURSDAY WHICH MAY HELP DEVELOP A FEW SHOWERS.
OTHERWISE...NOW THE SYSTEM THAT WAS THOUGHT TO HAVE POTENTIAL TO
BRING US AT LEAST SOME LIGHT PRECIP LOOKS TO TAKE THE SOUTHERN ROUTE
INTO MEXICO AND NOT PROVIDE US WITH MUCH PRECIP AT ALL.

34

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS WEST CENTRAL AND SOUTH CENTRAL
TODAY BECOMING MORE WIDESPREAD MONDAY THROUGH WEDNESDAY OF NEXT
WEEK...

CRAZY WEATHER TODAY WITH CRITICAL FIRE CONDITIONS OVER THE SOUTHWEST
THIRD OF THE FORECAST AREA...WIDESPREAD WIND ADVISORIES...AND SNOW
AND BLOWING SNOW DEVELOPING OVER THE NORTHEAST. MILD WITH ABOVE
NORMAL HIGHS ACROSS THE SOUTH...MUCH COOLER IN THE NORTH WITH BELOW
NORMAL HIGHS.

A STORM OVER UTAH AND POTENT COLD FRONT TO OUR NORTH WILL IMPACT NM
TODAY. THE UPPER LEVEL STORM WILL MOVE QUICKLY SOUTHEAST ACROSS NM
LATER TODAY INTO TONIGHT. ONE SURFACE FRONT IS ALREADY ACROSS
NORTHEAST NM TO CLOVIS THIS MORNING. WHILE IT WASHES OUT THIS
MORNING A SECOND AND MUCH STRONGER BACK DOOR FRONT WILL BLAST SOUTH
ACROSS THE NORTHEAST THIS AFTERNOON AND THE REST OF THE EASTERN
PLAINS THIS EVENING THROUGH ABOUT MIDNIGHT. STRONG WINDS TO THE
SOUTH OF THE STORM AND VERY DRY AIR TODAY WILL COMBINE TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS FROM AROUND GALLUP TO ALBUQUERQUE
TO NEAR THE GUADALUPE COUNTY WESTERN BORDER ON SOUTH. HIGHS NEAR
NORMAL AND MOSTLY POOR TO MODERATE HAINES INDICES WILL DIMINISH THE
FIRE RISK AND SPREAD SOME...BUT FELT THIS WAS NOT ENOUGH TO PREVENT
PRECLUDE A RED FLAG WARNING. EXCELLENT VENT RATES TODAY EXCEPT IN
THE NORTHEAST. RH RECOVERY WILL BE EXCELLENT IN THE EAST AND GOOD TO
FAIR IN THE WEST. MEANWHILE SNOW WILL DEVELOP OVER THE SANGRE DE
CRISTO MOUNTAINS AND FAR NORTHEAST TODAY AND BECOME HEAVY AT TIMES
INTO TONIGHT WITH SIGNIFICANT ACCUMULATIONS. ENOUGH WIND WILL
GENERATE BLOWING AND DRIFTING SNOW. LIGHT RAIN WILL FALL AT LOWER
ELEVATIONS TODAY FROM NEAR I 40 ON NORTH. SNOW WILL TAPER OFF AND
END LATE TONIGHT OVER THE NORTHEAST.

SUNDAY WILL BE QUIET WITH TEMPERATURES REBOUNDING WEST AND NORTH AND
RELATIVELY LIGHT WINDS OVERALL. VENT RATES REFLECT THE QUIET PATTERN
WITH A MIXED BAG OF CATEGORIES...LOWEST ON THE EASTERN PLAINS AND
CENTRAL AND NORTHWEST VALLEYS...INCLUDING POOR RATES...ELSEWHERE
MOSTLY GOOD TO EXCELLENT RATES.

FIRE WEATHER CONCERNS INCREASE AGAIN EARLY AND MID NEXT WEEK AS A
BROAD TROUGH OF LOW PRESSURE ALOFT DEVELOPS INTO A CLOSED LOW OVER
THE GREAT BASIN BY NEXT TUESDAY. SOUTHWEST WINDS STRENGTHEN MONDAY
INTO TUESDAY...LEADING TO WHAT COULD BE A 3 DAY STRETCH OF CRITICAL
CONDITIONS. WHILE DEWPOINTS MAY NOT BE SCOURED OUT AS DRASTICALLY AS
THEY WERE DURING LAST WEEKS CRITICAL EVENT...AT THIS TIME...CRITICAL
CONDITIONS LINE UP OVER THE FAR NORTHWEST AND EASTERN HALF OF THE
STATE MONDAY...MUCH OF THE RGV EASTWARD TUESDAY...AND MUCH OF THE
EAST ON WEDNESDAY. CHANCES FOR PRECIPITATION DURING THIS PERIOD MAY
NOT AMOUNT TO MUCH WITH ONLY ISOLATED SHOWERS FORECAST FOR NOW OVER
THE NORTH AND WEST. HIGH TEMPERATURES DO COOL TO NEAR TO BELOW
AVERAGE BY WEDNESDAY.

LONG RANGE MODELS BRING A SHORT WAVE TROUGH AND SURFACE COLD
FRONT ACROSS NM AT THE END OF THE WEEK WITH A POSSIBLE CLOSED LOW
FORMING AND LINGERING OVER NORTHERN MEXICO LATE WEEK INTO THE
WEEKEND. ITS IMPACT ON NM WEATHER IS VERY UNCERTAIN AT THIS TIME.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
ISOLD SHOWERS WILL LINGER INTO THE LATE NIGHT HOURS E OF THE
SANGRE DE CRISTO MOUNTAINS...THANKS TO AN UPPER LEVEL TROUGH THAT
CLIPPED NE AREAS EARLIER IN THE EVENING AND A BACK DOOR COLD FRONT
THAT CONTINUES TO ADVANCE SOUTHWARD ACROSS THE PLAINS. MODEL RH
PROGS SUGGEST SOME PATCHY LOW CLOUDS COULD PRODUCE MVFR OR LOW END
VFR CEILINGS ALONG THE E SLOPES OF THE SANGRE DE CRISTO MTS EARLY
SATURDAY MORNING...WHERE SOME UPSLOPE FLOW SHOULD DEVELOP. ANOTHER
UPPER LEVEL TROUGH WILL STEER A MODEST SPEED MAXIMUM IN THE POLAR
JET OVER THE FORECAST AREA AS IT CLIPS THE NE CORNER OF NM ON
FRIDAY AND FRIDAY EVENING. W AND NW WINDS AT SPEEDS IN THE 20 TO
30 KT RANGE WILL BE COMMON SATURDAY AFTN WITH SOME LOCALLY HIGHER
GUSTS POSSIBLE. RAIN AND SNOW ARE EXPECTED TO BECOME MORE WDSPR
ACROSS N AND E CENTRAL AREAS SATURDAY AFTN AND EVENING. A FEW TO
SEVERAL INCHES OF SNOW ACCUMULATION IS EXPECTED FROM THE N PART OF
NEW MEXICOS SANGRE DE CRISTO MTS EASTWARD. LOW CLOUDS LOOK TO
BECOME WIDSPR ACROSS THE E PLAINS SATURDAY NIGHT.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  21  61  31 /  20   0   0   0
DULCE...........................  50  14  57  22 /  40  20   0   0
CUBA............................  52  19  58  28 /  20   5   0   0
GALLUP..........................  55  12  65  28 /   0   0   0   0
EL MORRO........................  55  14  61  26 /   5   0   0   0
GRANTS..........................  58  12  65  26 /   0   0   0   0
QUEMADO.........................  59  19  64  31 /   5   0   0   0
GLENWOOD........................  69  26  70  27 /   0   0   0   0
CHAMA...........................  43  12  49  20 /  60  40   0   0
LOS ALAMOS......................  51  28  56  36 /  20   5   0   0
PECOS...........................  52  19  54  33 /  30  10   0   0
CERRO/QUESTA....................  47  15  53  25 /  60  50   0   0
RED RIVER.......................  35   9  41  26 /  80  70   0   0
ANGEL FIRE......................  40   4  46  20 /  70  50   0   0
TAOS............................  46  14  54  23 /  40  30   0   0
MORA............................  50  18  54  32 /  50  20   0   0
ESPANOLA........................  58  22  61  28 /  20   5   0   0
SANTA FE........................  54  25  56  33 /  20  10   0   0
SANTA FE AIRPORT................  56  22  59  30 /  20   5   0   0
ALBUQUERQUE FOOTHILLS...........  62  27  63  38 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  65  29  64  39 /   0   0   0   0
ALBUQUERQUE VALLEY..............  66  24  65  36 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  65  26  64  37 /   0   0   0   0
LOS LUNAS.......................  68  25  66  36 /   0   0   0   0
RIO RANCHO......................  65  28  65  38 /   0   0   0   0
SOCORRO.........................  73  31  71  41 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  24  58  37 /  10   0   0   0
TIJERAS.........................  60  24  61  37 /   5   0   0   0
MORIARTY/ESTANCIA...............  62  14  63  26 /   5   0   0   0
CLINES CORNERS..................  57  21  60  32 /  20   0   0   0
GRAN QUIVIRA....................  63  25  62  37 /   0   0   0   0
CARRIZOZO.......................  68  29  66  38 /   0   0   0   0
RUIDOSO.........................  61  30  59  40 /   5   0   0   0
CAPULIN.........................  35  10  42  25 /  90  70   0   0
RATON...........................  39  12  47  24 /  80  60   0   0
SPRINGER........................  48  14  55  27 /  70  50   0   0
LAS VEGAS.......................  54  16  58  31 /  40  20   0   0
CLAYTON.........................  45  22  52  33 /  90  70   0   0
ROY.............................  48  20  56  34 /  70  40   0   0
CONCHAS.........................  62  26  66  39 /  30  20   0   0
SANTA ROSA......................  66  27  66  38 /  20  10   0   0
TUCUMCARI.......................  63  26  66  37 /  30  20   0   0
CLOVIS..........................  68  29  62  38 /   5   5   0   0
PORTALES........................  69  29  62  37 /   5   0   0   0
FORT SUMNER.....................  69  28  63  38 /   5   0   0   0
ROSWELL.........................  79  35  67  39 /   0   0   0   0
PICACHO.........................  72  31  64  39 /   0   0   0   0
ELK.............................  66  31  62  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MDT SUNDAY FOR THE
FOLLOWING ZONES... NMZ531>537.

WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM MDT SUNDAY FOR
THE FOLLOWING ZONES... NMZ513-527-530.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... NMZ105>107-109.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... NMZ506>508-519>526.

WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM MDT SUNDAY FOR THE
FOLLOWING ZONES... NMZ515-528.

&&

34
Hazardous weather outlook, Mar 26, 3:56 AM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 AM MDT SAT MAR 26 2016

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
356 AM MDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO TODAY AS
ANOTHER STRONG COLD FRONT PLOWS INTO THE PLAINS. SIGNIFICANT SNOW
ACCUMULATIONS ARE LIKELY ALONG THE COLORADO BORDER ESPECIALLY NEAR
AND JUST EAST OF RATON PASS. TREACHEROUS TRAVEL CONDITIONS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ALONG I-25 THROUGH RATON PASS
AND ALONG HIGHWAY 64 BETWEEN RATON AND CLAYTON. FURTHER
SOUTH...THOUGH THERE WILL BE LITTLE IF ANY SNOW...NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL ALSO
BE POSSIBLE ACROSS EAST CENTRAL NEW MEXICO BEHIND THE COLD FRONT
LATE THIS AFTERNOON AND EVENING.

WHILE SNOW RETURNS TO THE NORTHEAST...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE NORTHWEST AND WEST CENTRAL
HIGHLANDS...RIO GRANDE VALLEY AND THE SANDIA...MANZANO AND
GALLINAS MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST TO SOUTHWEST WINDS WILL INCREASE MONDAY...BECOME VERY STRONG
ON TUESDAY...AND LINGER INTO WEDNESDAY. WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE EACH DAY DUE TO THE STRONG
WINDS AND LOW HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS...WIND SPEEDS AND
WILDFIRES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:14 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more14 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.